Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 130, NWS Cleveland, OH

May 30, 2004Huron County, Seneca County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2004, 7:14 PM EDT for Huron County, Seneca County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 7:14 PM EDT (23:14 UTC)
Expired
May 30, 2004, 8:15 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Huron County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 4:55 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 302314
SVRCLE
OHC077-147-310015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HURON COUNTY IN NORTH CENTRAL OHIO...
  SENECA COUNTY IN NORTHWEST OHIO...

* UNTIL 815 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF BLOOMVILLE...OR ABOUT 7 MILES
  EAST OF TIFFIN...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMVILLE
  NEW LONDON
  WILLARD

DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE 
COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4123 8235 4106 8233 4106 8242 4101 8243
          4101 8275 4103 8307 4120 8308

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:25 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 30, 2:25 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT SUN MAY 30 2004

.DISCUSSION...
MODELS IN FAIRLY GD AGREEMENT TDA WITH HANDLING OF MAIN FEATURES NXT
FEW DAYS.  BOTH ETA/GFS INITIALIZED WELL TDA AND ONLY HV SLIGHT
TIMING DIFFS.  EXPCTG AT LEAST TWO MAIN WAVES OF PRECIP THIS PD.
FIRST SHOULD COME TGNT AS WRMFNT LFTS ACRS SRN 1/2 OF FA BY DAYBREAK
MON.  THIS FNT ALREADY ACTIVE ACRS IN AND FIRST PRECIP SHOULD MAKE
IT TO FAR WRN ZNS THIS EVE.  STL VERY DRY AIR IN PLACE OVR ERN 1/2
FA WITH SELY FLOW SO WL LIKELY TAKE MOST OF NGT FOR PRECIP TO MAKE
IT INTO FAR ERN ZNS. INSTABILITY NOT ALL THAT GREAT TGNT WITH BEST
MID LVL DYNAMICS ALSO RMNG TO W OF FA.  HOWEVER..WL HV TO DEAL WITH
FAVORABLE SHEAR ALG FRNTL BNDRY AND WK DIFF ALFT. THUS WL GO WITH
CAT POPS WRN 1/2 OF FA AS IN PREVIOUS PACKAGE.  NXT PROB WL BE CDFNT
ON MON.  THIS FNT SHOULD MAKE IT TO I-71 CORRIDOR BY 18Z WITH
INCREASING INSTABILITY AHD OF FNT.  Q-VECTORS CONV INCREASES
DRAMITICALLY DURG MIDDLE PART OF DAY.  SO EXPCT ANOTHER LINE OF
CONVECTION TO WORK IT/S ACRS FA TMRW AND ALL AREAS WL GET 80 POP.
SFC LOW EXPCTD TO LINGER OVR CNTRAL LKS INTO TUE AND WL KEEP AT
LEAST CHC WORDG ALL AREAS MON NGT INTO TUE.

ERN AREAS SHOULD SEE SUM SUN THIS EVE AND WL HAV TO WORDG FOR INCRG
CLDS.  GUID TEMPS WERE BETTER THAN THIS FCSTR YDAY AND WL FOLLOW
TDA.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

KUBINA
Hazardous weather outlook, May 30, 6:44 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
644 AM EDT SUN MAY 30 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301242-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
644 AM EDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN AND
SOUTHERN PORTIONS OF THE CLEVELAND FORECAST AREA THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.

In the hours before

Special weather statement, May 30, 5:13 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT SUN MAY 30 2004

OHZ003-006>008-017-018-027-028-302215-
CRAWFORD OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD
OH-WYANDOT OH-
513 PM EDT SUN MAY 30 2004

...LINE OF STRONG THUNDERSTORMS MOVING EAST...

STRONG THUNDERSTORMS WILL MOVE EAST INTO LUCAS...WOOD...AND HANCOCK
COUNTIES BY 530 PM EDT THIS EVENING AND TO OTTAWA...SANDUSKY...
SENECA...AND WYANDOT COUNTIES BY 545 PM EDT.

THE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND
HEAVY RAIN AND SMALL HAIL.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:24 PM EDTSevere Thunderstorm WarningCLELucas66 min
May 30, 5:36 PM EDTSpecial Marine WarningCLE114 min
May 30, 6:55 PM EDTSevere Thunderstorm WarningCLEHancock50 min
May 30, 7:04 PM EDTSevere Thunderstorm WarningCLEWyandot41 min
May 30, 7:23 PM EDTSevere Thunderstorm WarningCLECrawford37 min
May 30, 7:46 PM EDTTornado WarningCLEMarion29 min
May 30, 7:47 PM EDTTornado WarningCLECrawford28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.